Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 13, 2000, 5:01 PM EDT for Herkimer County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 5:01 PM EDT (21:01 UTC)
- Expired
- May 13, 2000, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WUUS51 KALY 132102 SVRALB NYC043-132145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 501 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK * UNTIL 545 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF NEWPORT...OR ABOUT 8 MILES NORTHEAST OF UTICA...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MIDDLEVILLE AT 515 PM EDT OVER FAIRFIELD AT 520 PM EDT OVER SALISBURY CENTER AT 530 PM REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR SOUTHEASTERN NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHEASTERN NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR SOUTHEASTERN NEW YORK.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:40 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 13, 2:40 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 240 PM EDT SAT MAY 13 2000 .DISC... ON LARGE SCALE H5 LOW ONT PIVOTS ARND AND ENDS OVER SRN HUDSON BAY WHILE RIDGE BUILDS OVR ROCKIES. THAT LEAVES EAST IN BROAD TROF AND A BIT CHILLY. SMALL SCALE COLD FRONT VCNTY ROC-PIT AT 18Z. WARM FRONT FROM ERN LK ONT TO NERN PA. SFC TDS IN 60S NY AND 55-60 NEWENG. MID-UPR 60S TDS CNTRL NY PRE FRONT. WEAK SFC WV CONTS DEL- MARVA HOLDG SE FLOW LOWER LEVELS. LINE OF THUNDER WITH FRONT BUT SVR THREAT STILL QUESTIONABLE DURING MAX HEATING NEXT FEW HOURS. THREAT DROPS QUICKLY WITH SETTING SUN. LOTS OF SUN FOR MOMS DAY...BUT BREEZY/NOT AS WARM. .ALY...NONE. WILEY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:25 PM EDT | Tornado Warning | ALY | Herkimer | 35 min |
| May 13, 4:58 PM EDT | Flash Flood Warning | ALY | Herkimer | 3 hr |
| May 13, 5:49 PM EDT | Tornado Warning | ALY | Fulton, Hamilton | 26 min |
| May 13, 5:55 PM EDT | Flash Flood Warning | ALY | Fulton, Montgomery, Warren | 3 hr |
| May 13, 6:08 PM EDT | Tornado Warning | ALY | Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.